MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRUS106
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the sample was returned.The distal tip was examined under microscopic magnification and the outer catheter was noted to be partially separated from the distal tip.A material puncture was present in the outer catheter 3.7cm from the distal tip.The outer catheter was cut near the puncture site and a material puncture was noted in the guidewire lumen approximately 3.8cm from the distal tip.The marker band was intact.No other anomalies were noted along the length of the catheter.Functional/performance evaluation: guidewire patency testing could not be performed due to the poor sample condition (i.E.Material puncture and material separation).Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation was confirmed for material separation as the catheter was partially separated from the distal tip.The investigation was confirmed for material puncture as the guidewire lumen and outer catheter were observed to be punctured.However, the investigation was inconclusive for device-device incompatibility and failure to advance as full functional testing could not be performed due to the material separation and material puncture.The definitive root cause could not be determined based upon the available information.It was unknown if the guidewire, and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings and precautions: prior to use, the packaging and product should be inspected for signs of damage.Never use damaged product or product from a damaged package.Set up: back the rigid portion of the catheter out of the end of the hoop, then carefully unsnap the catheter from the hoop with a gentle twisting motion.Attach the irrigation system to the irrigation lumen on the proximal end of the crosser catheter for the crosser catheters 14p, 14s, and 18 only, flush the guidewire lumen of the crosser catheter using a standard 10ml syringe with heparinized saline.Interventional use: load the crosser catheter 14p, 14s, or 18 over the wire and introduce through rhv.Take care not to damage the tip of the crosser catheter during introduction; no resistance should be encountered during this process.Warning! use extra caution when loading the crosser catheter 18 over a.014¿ or a ¿docking¿ wire, as the significant mismatch in diameters may increase the likelihood of guidewire lumen piercing.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment in the anterior tibial the recanalization catheter allegedly could not advance to the target lesion; therefore, the health care provider removed it, and upon removal, the recanalization catheter allegedly became stuck on the guidewire.Therefore, the catheter and guidewire were removed as one unit.Reportedly, another wire and catheter were used through the same access site to complete the procedure.There was no reported patient injury.

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6419679
Report Number2020394-2017-00219
Device Sequence Number975487
Product Code MCW
UDI-Device Identifier10801741125635
UDI-Public(01)10801741125635(17)170630(10)GFZC4122
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberCRUS106
Device Lot NumberGFZC4122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2017
Initial Report FDA Received Date03/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1